Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 185, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 30, 2007, 9:10 AM CDT for Bourbon County, Crawford County, Kansas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2007, 9:10 AM CDT (14:10 UTC)
- Expired
- Jul 30, 2007, 2:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Bourbon County, KS, Crawford County, KS
The radar
The Springfield radar (KSGF), 145 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 10:00 AM CDT | FLASH FLOOD | Girard, KS | K 7 CLOSED FROM K 47 NORTH OF GIRARD TO K 39. K 277 CLOSED FROM K 7 TO CRAWFORD STATE PARK. K 3 CLOSED FROM K 146 TO K 39. |
| Jul 30, 12:30 PM CDT | FLASH FLOOD | Walnut, KS | PUBLIC REPORTED 18 INCHES OF WATER OVER A LOW WATER BRIDGE AT LITTLE LONG CREEK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 301410
FFWSGF
KSC011-037-301900-
/X.NEW.KSGF.FF.W.0185.070730T1410Z-070730T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 AM CDT MON JUL 30 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
BOURBON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 200 PM CDT.
* AT 905 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT TWO TO THREE INCHES OF RAIN
FELL BETWEEN 8 AND 9 AM BETWEEN ARCADIA AND FARLINGTON IN
CRAWFORD COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING
INCLUDE...HEPLER...FARLINGTON...ARCADIA...HIATTVILLE AND GARLAND.
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WILL CONTINUE TO SLOWLY
MOVE EAST ACROSS SOUTHERN BOURBON AND CRAWFORD COUNTIES THROUGH
11 AM. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE
POSSIBLE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3768 9506 3787 9506 3787 9497 3786 9496
3787 9464 3734 9463 3733 9500 3734 9507
3738 9508 3767 9509
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:30 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 30, 6:30 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 AM CDT MON JUL 30 2007 .DISCUSSION... SIMILAR FLOW PATTERN ACROSS CENTRAL KANSAS THAT WAS OCCURRING OVER SOUTHERN NEBRASKA LAST NIGHT. ALTHOUGH LAST NIGHTS CONVECTION HAD A PERSISTENT MCV THAT CONTINUED TO FIRE THUNDERSTORMS GENERALLY IN THE SAME AREAS OF SOUTH CENTRAL NEBRASKA. TONIGHTS PATTERN HAS SLIGHTLY MORE LOW LEVEL ENERGY AND ASSOCIATED LOW LEVEL JET BEGINNING TO FORM ACROSS SOUTHWEST KANSAS. THIS HAS AIDED THE DEVELOPMENT OF A FAIRLY POTENT LINE OF THUNDERSTORMS FROM THE PANHANDLE OF OKLAHOMA...NORTHEAST ACROSS CENTRAL KANSAS. THIS ACTIVITY DISSIPATES ACROSS FAR EASTERN KANSAS AS THE MAIN FLOW PATTERN CHANGES. MAIN FORECAST CONCERN DEALS WITH ASSOCIATED LOW LEVEL JET AXIS AND HOW THE THUNDERSTORMS EVOLVE ACROSS KANSAS...AND INTO WEST CENTRAL...SOUTHWEST MISSOURI THIS MORNING. ALTHOUGH THE MODELS DO INCREASE THE PRECIPITATION AMOUNTS/COVERAGE GENERALLY ACROSS CENTRAL/NORTHERN KANSAS THROUGH THIS MORNING...THE MAIN UPPER PATTERN TAKES THE BULK OF THE PRECIPITATION NORTH OF OUR FORECAST AREA. HOWEVER...THERE SHOULD BE ENOUGH CONVERGENCE TO KEEP SOUTHEAST KANSAS AND WESTERN MISSOURI UNSETTLED...OR AT LEAST 40-70% COVERAGE THIS MORNING AND AFTERNOON. THE PERSISTENT DRIER EASTERLY FLOW AT LOW LEVELS SHOULD KEEP THE EASTERN FORECAST AREA MORE STABLE OR KEEP ONLY ISOLATED CHANCES OF PRECIPITATION TODAY. MID LEVEL DRYING WILL LEAD TO ALMOST NO CHANCE OF PRECIPITATION ACROSS MOST OF OUR FORECAST AREA...WITH THE EXCEPTION OF SOUTHEAST KANSAS AND FAR WESTERN MISSOURI AFTER MONDAY NIGHT. ONLY MINOR CHANGES IN THE EXTENDED PERIOD WERE NOTED AS MAINLY DRY CONDITIONS AND AN INCREASE IN TEMPERATURES WILL LIKELY CONTINUE THROUGH THE UPCOMING WEEKEND. NO LARGE SCALE DISTURBANCES ARE FORECAST TO DEVELOP OR LEAD TO AN UNSETTLED WEATHER PATTERN THROUGH THE NEXT 7 DAYS. JLT && .AVIATION... A BROKEN MID LEVEL DECK WILL COVER MUCH OF KANSAS AND MISSOURI THROUGH AT LEAST THIS MORNING. PATCHY FOG WILL DISSIPATE EARLY THIS MORNING WHILE SCATTERED SHOWERS INCREASE FROM THE WEST. SCATTERED SHOWERS WILL AFFECT THE JOPLIN VICINITY THIS MORNING AND BOTH THE SPRINGFIELD AND JOPLIN TERMINAL VICINITIES THIS AFTERNOON. VFR CONDITIONS WILL PREVAIL WITH LOCALIZED MVFR CONDITIONS IN THE SHOWERS. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 30, 4:08 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 408 AM CDT MON JUL 30 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 408 AM CDT MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE OUTLOOK AREA AND PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. THE BEST OVERALL COVERAGE OF THE THUNDERSTORMS WILL BE ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI ON TUESDAY AND WEDNESDAY. THE MAIN HAZARD WILL BE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. TEMPERATURES AND HUMIDITY LEVELS WILL BEGIN TO INCREASE BY THE LATTER PART OF THE WEEK. HEAT INDICES WILL APPROACH AND MAY EXCEED 100 DEGREES IN PARTS OF THE OZARKS AND SOUTHEAST KANSAS STARTING THIS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:00 PM CDT | Areal Flood Warning | SGF | Crawford | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.